Alert archive / Florida / Small Craft Advisories in 2009
Small Craft Advisory 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at Jan 8, 2009, 3:49 AM EST. It took effect at Jan 8, 2009, 12:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2009, 3:49 AM EST (08:49 UTC)
- In effect from
- Jan 8, 2009, 12:00 PM EST
- Expired
- Jan 9, 2009, 9:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Jacksonville, FL
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 8, 2:41 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 8, 2:41 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 AM EST THU JAN 8 2009
.SHORT TERM...AMPLIFIED PATTERN NOTED ACROSS THE LOWER 48 STATES
WITH FULL SCALE TROUGH OVER THE EASTERN UNITED STATES. AT THE
SURFACE...HIGH PRESSURE CURRENTLY DOMINATES THE GULF COAST REGION
WITH ANOTHER HIGH PRESSURE AREA CENTERED OVER THE CENTRAL PLAINS.
AT 2 AM EST...TEMPERATURES WERE GENERALLY IN THE 40S WITH POCKETS
OF UPPER 30S. LIGHT WESTERLY WINDS WERE ALSO NOTED.
TODAY...FULL SCALE TROUGH OVER THE EASTERN UNITED STATES WILL EXIT
OFFSHORE LATE IN THE DAY. MODERATE WESTERLY WINDS ABOVE THE SURFACE
ARE AGAIN FORECAST TO MIX TO THE SURFACE TODAY...RESULTING IN LAKE
WIND ADVISORY CONDITIONS AREA-WIDE. THUS...WILL ISSUE LAKE WIND
ADVISORY FROM AROUND NOON THROUGH 5 PM EST. HIGH TEMPERATURES ARE
FORECAST BETWEEN 65 AND 75 DEGREES....COLDEST ACROSS INTERIOR
SOUTHEAST GEORGIA.
TONIGHT...HIGH PRESSURE WILL DOMINATE THE AREA WITH WINDS QUICKLY
DIMINISHING EARLY THIS EVENING. MINIMUM TEMPERATURES ARE FORECAST
IN THE UPPER 30S TO MID 40S...COLDEST ALONG AND WEST OF U.S.
HIGHWAY 301 CORRIDOR.
NEARLY ZONAL PATTERN ALOFT WILL ESTABLISH FRIDAY THROUGH SATURDAY.
MEANWHILE...SURFACE HIGH WILL CONTINUE TO SLOWLY PRESS EAST ACROSS
THE AREA. COLDEST DAYTIME TEMPERATURES THROUGH THE SHORT-TERM ARE
FORECAST FRIDAY WITH AFTERNOON HIGHS IN THE 60S. AFOREMENTIONED HIGH
WILL TRANSLATE OFFSHORE SATURDAY WITH DEVELOPING SOUTHERLY WINDS
PROVIDING WARMING TREND...ALBEIT SHORT-LIVED.
SHORTWAVE TROUGH AND ATTENDANT SURFACE COLD FRONT WILL DROP SOUTHEAST
ACROSS THE CENTRAL UNITED STATES FRIDAY...WITH FEATURES BECOMING
LOCAL WEATHER PLAYER SATURDAY NIGHT.
.LONG TERM (SUN THRU WED)...A SIGNIFICANT SHIFT OF SYNOPTIC SCALE
FEATURES IS FORECAST SUN THRU AT LEAST TUE AS FULL SCALE TROUGH
DEVELOPS OVER THE CENTRAL AND EASTERN UNITED STATES. NEXT COLD FRONT
IS FORECAST TO CLEAR THE AREA SAT NIGHT FOLLOWED BY HIGH PRESSURE
BUILDING INTO THE AREA.
SUNDAY AND MONDAY...HIGH TEMPERATURES IN THE 60S WILL BE COMMON EACH
DAY WITH LOW TEMPERATURES IN THE 30S COMMON AWAY FROM THE COAST
SUNDAY NIGHT AND AGAIN MONDAY NIGHT. ADDITIONALLY...A BRIEF FREEZE
WILL BE POSSIBLE OVER OUR WESTERN ZONES.
FOLLOWING NEXT FRONTAL PASSAGE TUESDAY MORNING...EVEN COLDER
TEMPERATURES ARE FORECAST TUESDAY THROUGH WEDNESDAY WITH AFTERNOON
HIGHS MAINLY BETWEEN 55 AND 65 DEGREES. SUB-FREEZING TEMPERATURES
ARE FORECAST ACROSS THE INTERIOR TUESDAY NIGHT AND AGAIN WEDNESDAY
NIGHT...WITH POSSIBILITY OF A HARD FREEZE OVER OUR WESTERN-MOST
LOCALES WEDNESDAY NIGHT.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY. WESTERLY
WINDS WILL INCREASE TODAY AFTER 14Z TO NEAR 20 KNOTS WITH GUSTS
AROUND 25 KNOTS.
&&
.MARINE...OFFSHORE FLOW HAS WEAKENED BUT STILL WILL NEED SCEC
HEADLINE FOR TODAY AS GRADIENT RE-TIGHTENS WITH NEXT APPROACHING
COLD FRONT. SCA CONDITIONS LIKELY FOR OFFSHORE WATERS BY
MID-AFTERNOON THROUGH TONIGHT BEFORE WINDS DECREASE AGAIN EARLY
FRIDAY MORNING.
&&
.FIRE...WILL UPGRADE WATCH TO WARNING FOR ENTIRE AREA TODAY AS VERY
DRY AIR RIGHT ABOVE THE SURFACE WILL MIX DOWN. LONG DURATIONS OF LOW
RH AND STRONG WINDS ARE EXPECTED. A WATCH FOR FRIDAY WILL BE
EXPANDED INTO INTERIOR SE GA AS DRY AIR MIXING DOWN WILL PRODUCE
LONG DURATIONS OF LOW RH AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 37 64 39 / 0 0 0 0
SSI 69 42 60 46 / 0 0 0 0
JAX 73 39 63 43 / 0 0 0 0
SGJ 72 45 63 48 / 0 0 0 0
GNV 72 39 68 41 / 0 0 0 0
OCF 71 39 69 42 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.
LAKE WIND ADVISORY FROM NOON TODAY TO 5 PM EST THIS AFTERNOON
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
SUWANNEE-UNION.
GA...RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-JEFF DAVIS-PIERCE-WARE-WAYNE.
LAKE WIND ADVISORY FROM NOON TODAY TO 5 PM EST THIS AFTERNOON
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.
AM...SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM EST
FRIDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60
NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ZAPPE/ZIBURA/Hazardous weather outlook, Jan 8, 3:10 AM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 AM EST THU JAN 8 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 310 AM EST THU JAN 8 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON... WESTERLY WINDS WILL LIKELY SUSTAIN AROUND 20 MPH BY NOON... WITH GUSTS UPWARDS OF 35 MPH. THESE WINDS HAVE PROMPTED THE ISSUANCE OF LAKE WIND ADVISORY FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. DRY WEATHER CONDITIONS AND INCREASING WESTERLY WINDS WILL RESULT IN A HIGH THREAT FOR FIRE ACTIVITY...WITH RED FLAG WARNINGS IN EFFECT FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SUB-FREEZING TEMPERATURES WILL BE POSSIBLE MONDAY AND TUESDAY MORNINGS ACROSS PORTIONS OF INTERIOR SOUTHEAST GEORGIA AS WELL AS THE SUWANNEE VALLEY OF NORTHEAST FLORIDA. EVEN COLDER TEMPERATURES ARE FORECAST WEDNESDAY MORNING WITH SUB-FREEZING TEMPERATURES POSSIBLE ACROSS MUCH OF THE INTERIOR. DRY WEATHER CONDITIONS WILL CONTINUE ACROSS THE AREA FRIDAY CREATING LOW RELATIVE HUMIDITIES DURING THE AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR MOST OF NORTHEAST FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ECZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:31 AM EST | Lake Wind Advisory | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 14 hr |
| Jan 8, 2:56 AM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 15 hr |
| Jan 8, 1:41 PM EST | Fire Weather Watch | JAX | Flagler | 13 hr |
| Jan 8, 1:41 PM EST | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 29 hr |
Nearby
Small Craft Advisories in Florida, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.